Aa
A
A
Close
568812 tn?1379169394
Omeprazole side effects
Hi i am on 40mg of Omeprazole for acid reflux. Has anyone here had side effects from it like loose stools?

For the past two weeks or so my bowel movements have been rather odd...loose in the morning but ok towards the end of the day...no blood, but causing soreness around my anus afterwards....when i was taking 2 20mg i was fine, but the 1 40mg seems to be giving me these side effects, as well as not working so well for the reflux (tho i am thinking i have post nasal drip)

i have made an appointment as i need more tablets so i will consult my doctor but in the mean time i was just curious to know if anyone else shared these symptoms.
Cancel
7 Answers
Page 1 of 1
Avatar universal
CAN THE GENERIC OF PRILOSEC CAUSE ALOT OF WEIGHT GAIN OR BLOAT OR FULLNESS////??? OR PAINS IN STOMACH?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
568812 tn?1379169394
Is Prilosec another gastro-resistant medication???

I know my capsules can give side-effects of bloating and excess gas so perhaps its the same with yours too.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I get up in the morning and feel realy sick, sometimes i am sick, the sickness comes and goes through out the day, i feel ok in my self its just the feeling sick. My stomach constently feels nervous(butterflys). i have been to the doctor and they dont know whats wrong, ive been taking omeprazole 40mg for 3 weeks now and i seem a little better but not fully. Has anyone had this and what is it??  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
672514 tn?1265658741
you could get the soreness around the anus from loose stool if allot like (diarrhea ) and with hard stools, where you would need more water. hope it gets better, I just started omeprazole x1 week and good stools and no indigestion.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
568812 tn?1379169394
Hi thanks for your comments. My symptoms have settled now but I now find that omeprazole isn't as effective now cause sometimes I still get indigestion, but it's better than not having them lol
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
no amount of omeprazole has resolved the tightening and burning of sternum . can i have antibiotics course instead
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
620923 tn?1452919248

  Hi and welcome to the GERD forum.

Antibiotics can trigger symptoms to worsen.....have you modified your diet and lifestyle?

Talk to your Dr to explain your concerns and see what other options you may have....for me PPI's like omeprazole did not work for me and I switched to H2b and they work great.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Gastro Tracker
Gastro
Start Tracking Now
Recent Activity
620923 tn?1452919248
Blank
selmaS commented on ChitChatNine's status
22 hrs ago
1236893 tn?1408490528
Blank
Dr. Peter Glidden ND
Jun 29 by gymdandee
168348 tn?1379360675
Blank
ChitChatNine is having fun! Comment
Jun 29
Top Digestive Answerers
GERD (Acid Reflux) Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Digestive Answerers